Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 47, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Oct 24, 2010, 7:56 PM CDT for Maury County, Williamson County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2010, 7:56 PM CDT (00:56 UTC)
- Expired
- Oct 24, 2010, 8:13 PM CDT
- In force
- 17 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251
WFUS54 KOHX 250056
TOROHX
TNC119-187-250130-
/O.NEW.KOHX.TO.W.0047.101025T0056Z-101025T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
756 PM CDT SUN OCT 24 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL MAURY COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 PM CDT
* AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SPRING
HILL...OR 8 MILES NORTHEAST OF COLUMBIA...MOVING NORTHEAST AT 25
MPH.
* THE TORNADO WILL CROSS...
RURAL PARTS OF SOUTHERN WILLIAMSON COUNTY BETWEEN NOW AND 830 PM CDT
...INCLUDING AREAS NEAR THE JUNCTION OF INTERSTATE 65 AND INTERSTATE
840.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FUNNEL CLOUDS...DAMAGING WINDS...LARGE HAIL OR FLOODING
TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3
3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3566 8693 3574 8695 3585 8674 3571 8671
3571 8673 3572 8674 3570 8675 3571 8676
3571 8678 3570 8679 3570 8680 3569 8681
TIME...MOT...LOC 0055Z 219DEG 22KT 3570 8689
$$
191 follow-up statement
490
WWUS54 KOHX 250113
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT SUN OCT 24 2010
TNC119-187-250123-
/O.CAN.KOHX.TO.W.0047.000000T0000Z-101025T0130Z/
MAURY TN-WILLIAMSON TN-
813 PM CDT SUN OCT 24 2010
...THE TORNADO WARNING FOR SOUTH CENTRAL WILLIAMSON AND EAST CENTRAL
MAURY COUNTIES IS CANCELED...
PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3566 8693 3574 8695 3585 8674 3571 8671
3571 8673 3572 8674 3570 8675 3571 8676
3571 8678 3570 8679 3570 8680 3569 8681
TIME...MOT...LOC 0113Z 219DEG 22KT 3579 8680
$$
ROSEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Oct 24, 7:11 PM CDT, 45 minutes earlier.
Area forecast discussion, Oct 24, 7:11 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 711 PM CDT SUN OCT 24 2010 .MESOSCALE UPDATE...CLOSELY MONITORING POSSIBLE TORNADO NOW MOVING INTO SE LEWIS CO. NOT SEEING ANYTHING ELSE CLOSE TO SEVERE IN MIDDLE TENNESSEE. LATEST LAPS IMAGES SHOW BEST HELICITIES ACTUALLY NORTH OF THE SUPERCELL LOCATION, WITH BEST LI'S AROUND LINDEN AND CENTERVILLE. EVEN THOUGH THE CURRENT BAND OF ACTIVE WEATHER IS MOVING OUT OF NW MIDDLE TENNESSEE, AM LOATHE TO REDUCE OVERNIGHT POP'S THERE, AS THE NAM IS SHOWING REDEVELOPMENT OVERNIGHT, AS THE UPPER TROUGH REMAINS SITUATED TO OUR WEST, AND THE AIR MASS WILL REMAIN MOIST AND UNSTABLE. NO CHANGES ARE PLANNED TO THE CURRENT FORECAST. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Oct 24, 9:53 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 953 AM CDT SUN OCT 24 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-251000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 953 AM CDT SUN OCT 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. STRONG TO DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH HAIL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOCALLY HEAVY RAIN IS POSSIBLE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 24, 5:45 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 545 PM CDT SUN OCT 24 2010 TNZ056-058-093-242315- LEWIS-PERRY-WAYNE- 545 PM CDT SUN OCT 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...PERRY AND WAYNE COUNTIES... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM OVER WESTERN TENNESSEE...NEAR SAVANNAH...MOVING NORTHEAST AT 30 MPH. IF THIS STORM CONTINUES TO SHOW SEVERE CHARACTERISTICS A SEVERE WEATHER WARNING MAY BE REQUIRED FOR PARTS OF WAYNE...LEWIS AND PERRY COUNTIES SHORTLY. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Oct 24, 7:24 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 724 PM CDT SUN OCT 24 2010 TNZ056-058-093-094-250130- LAWRENCE-LEWIS-PERRY-WAYNE- 724 PM CDT SUN OCT 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LEWIS...PERRY AND WAYNE COUNTIES... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE OVER WESTERN WAYNE COUNTY...MOVING NORTHEAST AT 30 MPH. PEOPLE IN LEWIS...SOUTHEASTERN PERRY...WAYNE AND WESTERN LAWRENCE COUNTIES...INCLUDING THE CITIES OF WAYNESBORO...COLLINWOOD AND LORETTO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 30 TO 40 MPH...AND TORRENTIAL DOWNPOURS...ARE EXPECTED WITH THESE STORMS...ALONG WITH POSSIBLE HAIL. 19
Local storm report, Oct 24, 7:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TORNADO MOUNT PLEASANT 35.55N 87.19W
10/24/2010 MAURY TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED A RAIN-WRAPPED, ALBEIT
WELL-DEFINED TORNADO, VISIBLE DURING LIGHTNING FLASHES,
DUE WEST OF THE MAURY COUNTY AIRPORT IN MOUNT PLEASANT.
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:08 PM CDT | Tornado Warning | OHX | Lawrence, Lewis, Maury | 37 min |
| Oct 24, 7:32 PM CDT | Tornado Warning | OHX | Maury | 28 min |
| Oct 24, 7:42 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 33 min |
| Oct 24, 8:12 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 33 min |
| Oct 24, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 32 min |
| Oct 24, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 56 min |
| Oct 24, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 21 min |
| Oct 24, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 36 min |
| Oct 24, 9:21 PM CDT | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 39 min |
| Oct 24, 9:37 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 23 min |
| Oct 24, 9:39 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 51 min |
| Oct 24, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 29 min |
| Oct 25, 12:43 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 32 min |
| Oct 25, 4:02 PM CDT | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 24 hr |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.